Remote Access Transactions of the Moscow Mathematical Society

Transactions of the Moscow Mathematical Society

ISSN 1547-738X(online) ISSN 0077-1554(print)

Request Permissions   Purchase Content 
 
 

 

Some new results on higher energies


Author: I. D. Shkredov
Translated by: Christopher Hollings
Original publication: Trudy Moskovskogo Matematicheskogo Obshchestva, tom 74 (2013), vypusk 1.
Journal: Trans. Moscow Math. Soc. 2013, 31-63
MSC (2010): Primary 11B30; Secondary 11B75
DOI: https://doi.org/10.1090/S0077-1554-2014-00212-0
Published electronically: April 9, 2014
MathSciNet review: 3235789
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This article is concerned with the method of higher energies from combinatorial number theory. Upper bounds are obtained for the additive energies of convex sets and of sets $ A$ with small $ \vert AA\vert$ and $ \vert A(A+1)\vert$. New structural results, involving the notion of a dual popular difference set, are proved in terms of higher energies.


References [Enhancements On Off] (What's this?)

  • 1. M. Bateman and N. Katz, New bounds on cap sets, J. Amer. Math. Soc. 25 (2012), no. 2, 585-613. MR 2869028
  • 2. M. Bateman and N. Katz, Structure in additively nonsmoothing sets, arXiv:1104.2862v1 [math.CO], 14 Apr 2011.
  • 3. J. Bourgain, More on the sum-product phenomenon in prime fields and its applications, Int. J. Number Theory 1 (2005), no. 1, 1-32. MR 2172328 (2006g:11041)
  • 4. J. Bourgain, Estimates on exponential sums related to the Diffie-Hellmann distributions, Geom.Funct. Anal. 15 (2005), no. 1, 1-34. MR 2140627 (2006h:11095)
  • 5. A. Carbery, A multilinear generalization of the Cauchy-Schwarz inequality, Proc. Amer. Math.Soc. 132 (2004), no. 11, 3141-3152. MR 2073287 (2005e:26022)
  • 6. A. Carbery, An automatic proof of a multilinear generalization of the Cauchy-Schwarz inequality, preprint.
  • 7. A. A. Glibichuk and S. V. Konyagin, Additive properties of product sets in fields of prime order, in Additive combinatorics, CRM Proc. Lecture Notes, vol. 43, Amer. Math. Soc., Providence, RI, 2007, 279-286. MR 2359478 (2009a:11054)
  • 8. W. T. Gowers, A new proof of Szemerédi's theorem for arithmetic progressions of length four, Geom. Funct.Anal. 8 (1998), 529-551. MR 1631259 (2000d:11019)
  • 9. W. T. Gowers, A new proof of Szemerédi's theorem, Geom. Funct. Anal. 11 (2001), 465-588. MR 1844079 (2002k:11014)
  • 10. T. G. F. Jones and O. Roche-Newton, Improved bounds on the set $ A(A+1)$, J. Combin. Theory Ser. A 120 (2013), no. 3, 515-526. MR 3007133
  • 11. R. Horn and C. Johnson, Matrix analysis, Cambridge University Press, Cambridge, 1985. MR 832183 (87e:15001)
  • 12. A. Iosevich, S. V. Konyagin, M. Rudnev and V. Ten, On combinatorial complexity of convex sequences, Discrete Comput. Geom. 35 (2006), 143-158. MR 2183494 (2006k:11036)
  • 13. S. V. Konyagin, Estimates for trigonometric sums over subgroups and for Gauss sums, IV International Conference ``Modern Problems in Number Theory and its Applications'': Current Problems, Part III (Tula, 2001), Mosk. Gos. Univ. im. Lomonosova, Mekh.-Mat. Fak., Moscow, 2002, 86-114. (Russian) MR 1985950 (2004d:11073)
  • 14. S. V. Konyagin and M. Rudnev, On new sum-product type estimates, SIAM J. Discrete Math. 27 (2013), no. 2, 973-990. MR 3056747
  • 15. L. Li, On a theorem of Schoen and Shkredov on sumsets of convex sets, arXiv:1108.4382v1 [math.CO].
  • 16. L. Li and O. Roche-Newton, Convexity and a sum-product type estimate, Acta Arith. 156 (2012), no. 3, 247-255. MR 2999071
  • 17. M. Rudnev, An improved sum-product inequality in fields of prime order, Int. Math. Res. Not. IMRN 2012, no. 16, 3693-3705. MR 2959023
  • 18. T. Sanders, Approximate (abelian) groups, arXiv:1212.0456v1 [math.CA], 3 Dec 2012.
  • 19. T. Schoen, New bounds in Balog-Szemerédi-Gowers theorem, preprint.
  • 20. T. Schoen and I. D. Shkredov, Additive properties of multiplicative subgroups of $ \mathbb{F}_p$, Quart. J. Math. 63 (2012), no. 3, 713-722. MR 2967172
  • 21. T. Schoen and I. D. Shkredov, On sumsets of convex sets, Combin. Probab. Comput. 20 (2011), 793-798. MR 2825592 (2012g:11021)
  • 22. T. Schoen and I. D. Shkredov, Higher moments of convolutions, J. Number Theory 133 (2013), no. 5, 1693-1737. MR 3007128
  • 23. I. D. Shkredov, On sets with small doubling, Mat. Zametki 84 (2008), no. 6, 927-947; English transl., Math. Notes 84 (2008), no. 5-6, 859-878. MR 2492806 (2010c:11015)
  • 24. I. D. Shkredov, Some applications of W. Rudin's inequality to problems of combinatorial number theory, Unif.Distrib. Theory 6 (2011), no. 2, 95-116. MR 2904042
  • 25. I. D. Shkredov, Some new inequalities in additive combinatorics, arXiv:1208.2344v2 [math.CO].
  • 26. I. D. Shkredov, On Heilbronn's exponential sum, Quart. J. Math., doi 10.1093qmathhas037.
  • 27. I. V. V'yugin and I. D. Shkredov, On additive shifts of multiplicative subgroups, Mat. Sb. 203 (2012), no. 6, 81-100; English transl., Sb. Math. 203 (2012), no. 5-6, 844-863. MR 2984656
  • 28. T. Tao and V. Vu, Additive combinatorics, Cambridge University Press, Cambridge, 2006. MR 2289012 (2008a:11002)

Similar Articles

Retrieve articles in Transactions of the Moscow Mathematical Society with MSC (2010): 11B30, 11B75

Retrieve articles in all journals with MSC (2010): 11B30, 11B75


Additional Information

I. D. Shkredov
Affiliation: Department of Algebra and Number Theory, Russian Academy of Sciences, Steklov Mathematical Institute, Moscow; Delone Laboratory of Discrete and Computational Geometry, Yaroslavl State University, Yaroslavl; Kharkevich Institute of Information Transmission Problems, Russian Academy of Sciences
Email: ilya.shkredov@gmail.com

DOI: https://doi.org/10.1090/S0077-1554-2014-00212-0
Keywords: Combinatorial number theory, higher energies, popular difference set
Published electronically: April 9, 2014
Additional Notes: This work was supported by the grant RFFI 11-01-00759, the Government grant RF 11.G34.31.0053, the Federal Program “Scientific and Scientific-Pedagogical Personnel in Russia” 2009–2013, the Grant for Scientific Projects Undertaken by Leading Youth Collectives 12-01-33080, and the Grant for Leading Scientific Schools 2519.2012.1.
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society